Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello ! Thank you for your question, I’m Dr. Vikas and I’ll try to help you.
In your case, a combination of Escitalopram and Mirtazapine can be a much better choice instead of Symbax.
You responded well to Citalopram earlier so you should respond well to Escitalopram also. Mirtazapine is a very sedating antidepressant and also a good anti anxiety medicine.
So your doctor can prescribe you Escitalopram in morning and Mirtazapine at night and this should be sufficient for your current symptoms.
The dose range of Escitalopram is from 10-20 mg per day. Your doctor can start Mirtazapine by prescribing 7.5 or 15 mg initially to be taken at night which can be increased further if needed.
If you want to stop Symbax, just discuss with your doctor about start taking it every alternate day for 3-5 days followed by discontinuation. Since your doctor will be prescribing you Escitalopram which is also a SSRI antidepressant so you will not experience any difficulty in stopping Symbax.
My goal is to provide you with excellent service and I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you.
are you online?
what time can I chat with you?
I am online now
can we chat
sorry, I was away from the computer
if you can give me a time period that you will be online, that will help. maybe an half hour window
I had talked with you last week as well about the problems I was having with the medication. I have been taking this symbyax now for almost 2 weeks and I am not feeling better.
I am online right now, are you here
or I have missed you again ?
thanks for getting back to me
I am having a lot of issues with the med I am using
I started on this about 2 weeks ago
ya I remember that
I am in Mexico and the doctor is not a psych doc
I was online with you about 10 days ago
It has helped me sleep, but I feel confused during the day
I can understand that.
I can not comprehend 50% of what people are saying to me when they talk
you need a sedating antidepressant as I mentioned earlier.
I am scared, becuase this medicine seems to be for bipolar and i do not have that type of depression
and since you responded well to Citalopram so this time a combination of Escitalopram + Mirtazapine can be a very useful combination in your case.
what would be the difference. would I have start up side effects as well?
well, SSRI like Escitalopram mainly cause gastrointestinal side effects but Mirtazapine can control them.
well, I do not know if I responded well to cital. I had been taking it for 10 years on a low dosage
when I increased it, I got no response
in addition, you may experience slight worsening (not necessary) of anxiety but that can be easily controlled by adding a low dose of Clonazepam on as and when needed basis.
I had sexual side effects with symbya
see, both Mirtazapine and Escitalopram has different mechanism of action and complement the antidepressant effect of each other.
Yes, it is possible with Symbax,
are there any sexual side effects with mirtazapine?
but Mirtazapine can control the sexual side effects too due to SSRI antidepressant like Escitalopram or Fluxoetine.
We usually add Mirtazapine to counteract the sexual side effects due to SSRI antidepressant like Citalopram, Fluoxetine or Escitalopram.
The doctor here is telling me to stay on symbyax for a month, then titrate out the one part of it and just be on fluoxentine
I never had sexual side effects with citalopram
see, Fluoxetine is also a SSRI antidepressant but it is an activating antidepressant.
what does that mean
It can cause insomnia as a side effect
how about citalopram
so there is one possible option. What your doctor can do is to continue Fluoxetine and Mirtazapine at night
that is Fluoxetine in morning and Mirtazapine at night
I am not sure what to do, I am very frustrated and confused. I was on citalopram for years
I took effexor many years ago and it was really good
he can titrate and stop Olanzapine right now also and add Mirtazapine at night
is effexor an activating antir depressant as well?
no Effexor has a side effect of causing sedation.
so, that means better sleep?I was reading that the citalopram will have bad interaction with symbyax. So I need to wait a few days before switching ver
so, you can take effexor at night?
well, Effexor is usually prescribed in two or three divided doses.
In my view, Mirtazapine is a much better option
as I mentioned earlier, your doctor can prescribe Fluoxetine + Mirtazapine also.
or do the citalopram plus mirtz
depends on your choice :)
both of them are SSRI antidepressant.
could effexor be an option if I want to change?
It worked well years ago, then it stopped working
so I made the change
yes, it can be a option too.
I was really happy with it back then. I felt better than I had ever felt
in that case, you should definitely try it again
So, the fact that it worked well years ago and I stopped taking it, does not mean I cannot take it again?
becuase it stopped working, but I was taking a low dose
in fact, we prefer those medicines which a patient responded well earlier.
ok, that is good to know
I took it once a day, but you said it has changed for the effexor?
it is now twice a day to take it
well it depends on the dose
I see, what is the common amount to take for this?
in low dose like 37.5 or 75 mg, patient can take it at night or morning
for higher dose, usually it is divided
it will help with sleep?
most likely, it is sedative in many patients
how would I switch over from the symbyax to the effexor?
well, your doctor can stop Symbax and then shift you on Effexor.
no wait period?
as soon as Symbax is stopped.
your doctor can start the Effexor from the very next day.
do I have to slowly go off the symbyazx, that is all I need to know. dont' want any interacations
ok, you answered
I will let you go, I may have more questions in a few days. how do I contact you ?
please feel free to request me again when you come back to ask another question. You can Bookmark my profile link in your browser. ( http://www.justanswer.com/mental-health/expert-drvikas/ )
there is a question box in that page.
or you can ask directly by asking "For Dr Vikas only .............
If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.Please take a moment to rate the answer.Kind regardsVikas